Eigenvalues for the Monodromy of the Milnor Fibers of Arrangements

  • Anatoly Libgober
Part of the Trends in Mathematics book series (TM)


We describe upper bounds for the orders of the eigenvalues of the monodromy of Milnor fibers of arrangements given in terms of combinatorics


Spectral Sequence Deck Transformation Hypersurface Singularity Leray Spectral Sequence Plane Algebraic Curf 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    N. A’Campo, La fonction zêta d’une monodromie,Comment. Math. Helv., 50 (1975), 233–248.MathSciNetzbMATHCrossRefGoogle Scholar
  2. [2]
    G. Dedham, The Orlik Solomon complex and Milnor fiber homology, to appear in Topology and its Applications, 2001.Google Scholar
  3. [3]
    P. Deligne, Equations différentielles à points singuliers réguliers, Lecture Notes in Math., 163 (1970), 1–133.MathSciNetCrossRefGoogle Scholar
  4. [4]
    A. Dimca, Singularities and topology of hypersurfaces, Universitext. Springer-Verlag, New York, 1992.CrossRefGoogle Scholar
  5. [5]
    D. Cohen, A. Suciu, Homology of iterated semidirect products of free groups, J. Pure Appl. Algebra, 126 (1998), no. 1–3, 87–120.Google Scholar
  6. [6]
    D. Cohen, P. Orlik, Some cyclic covers of complements of arrangements, math.AG/0001167.Google Scholar
  7. [7]
    H. Esnault, V. Schechtman, A. Varchenko, Cohomology of the local systems on complements to hyperplanes, Inventiones Math., 109 (1992), 557–561.zbMATHCrossRefGoogle Scholar
  8. [8]
    R. Godement, Topologie algébrique et théorie des faisceaux, Actualités Sci. Ind. No. 1252. Publ. Math. Univ. Strasbourg. No. 13 Hermann, Paris 1958.Google Scholar
  9. [9]
    M. Goresky and R. MacPherson, Stratified Morse theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) 14. Springer-Verlag, Berlin, 1988.Google Scholar
  10. [10]
    A. Libgober, Alexander polynomial of plane algebraic curves and cyclic multiple planes, Duke Math. J., 49 (1982), no. 4, 833–851.MathSciNetzbMATHGoogle Scholar
  11. [11]
    A. Libgober, Alexander invariants of plane algebraic curves, Proc. Symp. Pure. Math., 40, part 2 (1983), 135–143.MathSciNetCrossRefGoogle Scholar
  12. [12]
    A. Libgober, Homotopy groups of the complements to singular hypersurfaces II, Annals of Math., 139 (1994), 117–144.MathSciNetzbMATHCrossRefGoogle Scholar
  13. [13]
    A. Libgober, The topology of the complements to hypersurfaces and non vanishing of twisted deRham cohomology, Singularities and complex geometry, AMS/IP Studies in Advances Mathematics, 5 (1997), 116–130.MathSciNetGoogle Scholar
  14. [14]
    A. Libgober, M. Tibár, Homotopy groups of the complements and non-isolated singularities, in preparation.Google Scholar
  15. [15]
    A. Libgober, S. Yuzvinsky, Cohomology of local systems, Arrangements—Tokyo 1998, 169–184, Adv. Stud. Pure Math., 27, Kinokuniya, Tokyo, 2000.Google Scholar
  16. [16]
    F. Loeser, M. Vaquié, Le polynôme de Alexander d’une courbe plane projective, Topology, 29 (1990), 163–173.MathSciNetzbMATHCrossRefGoogle Scholar
  17. [17]
    J. Milnor, Infinite cyclic coverings, 1968 Conference on the Topology of Manifolds (Michigan State Univ., E. Lansing, Mich., 1967) pp. 115–133 Prindle, Weber & Schmidt, Boston, Mass.Google Scholar
  18. [18]
    J. Milnor, Singular points of complex hypersurfaces, Annals of Mathematics Studies, No. 61 Princeton University Press, Princeton, N.J.Google Scholar
  19. [19]
    M. Nori, Zariski’s conjecture and related problems,Ann. Sci. École Norm. Sup., 16 (1983), no. 2, 305–344.MathSciNetzbMATHGoogle Scholar
  20. [20]
    V. Schechtman, H. Terao, A. Varchenko, Local systems over complements of hyperplanes and the Kac-Kazhdan conditions for singular vectors, J. Pure Appl. Algebra, 100 (1995), no. 1–3, 93–102.MathSciNetzbMATHCrossRefGoogle Scholar
  21. [21]
    J. Steenbrink, The spectrum of hypersurface singularities, Actes du Colloque de Théorie de Hodge (Luminy, 1987). Astérisque No. 179–180 (1989), 11, 163–184.MathSciNetGoogle Scholar
  22. [22]
    R. Thom, M. Sebastiani, Un résultat sur la monodromie, Inventiones Math., 13 (1971), 90–96.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2002

Authors and Affiliations

  • Anatoly Libgober
    • 1
  1. 1.Department of MathematicsUniversity of Illinois at ChicagoChicagoUSA

Personalised recommendations